Alert archive / Texas / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 76, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jun 1, 2013, 5:49 PM CDT for Pecos County, Texas. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 1, 2013, 5:49 PM CDT (22:49 UTC)
- Expired
- Jun 1, 2013, 6:45 PM CDT
- In force
- 56 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
County Pecos County, TX
The radar
The Midland/Odessa radar (KMAF), 126 km from the middle of the area, began a volume at 22:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 1, 5:35 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 10.8 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1629 J/kg
- Mixed-layer CIN
- -210 J/kg
- Mixed-layer LCL
- 1590 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
996
WUUS54 KMAF 012249
SVRMAF
TXC371-012345-
/O.NEW.KMAF.SV.W.0076.130601T2249Z-130601T2345Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
549 PM CDT SAT JUN 1 2013
THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL PECOS COUNTY IN SOUTHWEST TEXAS...
* UNTIL 645 PM CDT
* AT 543 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 6 MILES SOUTHWEST OF IRAAN...OR
13 MILES NORTHWEST OF SHEFFIELD. THIS STORM WAS NEARLY STATIONARY.
* THE SEVERE THUNDERSTORM WILL AFFECT THE FOLLOWING LOCATIONS...
IRAAN...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS... DEADLY CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. REMEMBER...IF YOU CAN
HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK
SAFE SHELTER NOW.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT SUNDAY
MORNING FOR SOUTHWEST TEXAS.
&&
LAT...LON 3066 10178 3072 10207 3090 10214 3099 10206
3100 10202 3099 10202 3099 10198 3092 10187
3089 10188 3086 10185 3081 10183 3076 10183
3075 10181 3071 10181 3070 10179
TIME...MOT...LOC 2249Z 181DEG 2KT 3084 10195
$$2 follow-up statements
682
WWUS54 KMAF 012307
SVSMAF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
607 PM CDT SAT JUN 1 2013
TXC371-012345-
/O.CON.KMAF.SV.W.0076.000000T0000Z-130601T2345Z/
PECOS TX-
607 PM CDT SAT JUN 1 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR EAST CENTRAL PECOS COUNTY...
AT 604 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES SOUTHWEST OF IRAAN
MUNICIPAL AIRPORT...OR ABOUT 12 MILES NORTHWEST OF SHEFFIELD. THIS
STORM IS NEARLY STATIONARY.
SOME LOCATIONS AFFECTED BY THE SEVERE THUNDERSTORM INCLUDE...IRAAN
MUNICIPAL AIRPORT AND IRAAN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS... DEADLY CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. REMEMBER... IF YOU CAN
HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK
SAFE SHELTER NOW.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT SUNDAY
MORNING FOR SOUTHWEST TEXAS.
&&
LAT...LON 3066 10178 3072 10207 3090 10214 3099 10206
3100 10202 3099 10202 3099 10198 3092 10187
3089 10188 3086 10185 3081 10183 3076 10183
3075 10181 3071 10181 3070 10179
TIME...MOT...LOC 2306Z 262DEG 3KT 3082 10195
$$628
WWUS54 KMAF 012323
SVSMAF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
623 PM CDT SAT JUN 1 2013
TXC371-012345-
/O.CON.KMAF.SV.W.0076.000000T0000Z-130601T2345Z/
PECOS TX-
623 PM CDT SAT JUN 1 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR EAST CENTRAL PECOS COUNTY...
AT 618 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED 11 MILES WEST OF
SHEFFIELD...MOVING SOUTHWEST AT 10 MPH.
SOME LOCATIONS AFFECTED BY THE SEVERE THUNDERSTORM INCLUDE...EXTREME
EAST CENTRAL PECOS COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS... DEADLY CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. REMEMBER... IF YOU CAN
HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK
SAFE SHELTER NOW.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT SUNDAY
MORNING FOR SOUTHWEST TEXAS.
&&
LAT...LON 3066 10178 3072 10207 3090 10214 3091 10201
3092 10194 3092 10187 3089 10188 3086 10185
3081 10183 3076 10183 3075 10181 3071 10181
3070 10179
TIME...MOT...LOC 2323Z 006DEG 17KT 3072 10200
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 3:04 PM CDT, 2 hours 45 minutes earlier.
Area forecast discussion, Jun 1, 3:04 PM CDT, 2 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 304 PM CDT SAT JUN 1 2013 .DISCUSSION... WV IMAGERY SHOWS THE UPPER TROUGH OVER IA AND EJECTING INTO THE GREAT LAKES REGION...LEAVING DRY...ZONAL FLOW ALOFT OVER WEST TEXAS/SE NM. AT THE SFC...AN ASSOCIATED COLD FRONT HAS PROVIDED MUCH COOLER AFTERNOON TEMPS TO THE AREA THAN THE PAST FEW DAYS. SFC ANALYSIS SHOWS THE COLD FRONT EXTENDING FROM KPG1-K6R6-KSTI-KABI...WHILE A LINE OF TCU CAN BE SEEN ON VIS SAT IMAGERY DEVELOPING SOUTHWESTWARD ALONG THIS FEATURE. MESOSCALE ANALYSIS SHOWS THE CAP OVER THE LWR TRANS PECOS JUST ABOUT GONE...AND SBCAPES THERE IN THE BALLPARK OF 2500 J/KG. CONVECTION DEVELOPING AFTER 00Z ALONG THE FRONT IS STILL EXPECTED...W/STEEP MID-LVL LR/S SUGGESTING MAINLY A HAIL THREAT. SFC FLOW WILL BEGIN VEERING OVERNIGHT...W/RETURN FLOW QUICKLY ADVECTING DEWPOINTS OF 50F OR BETTER W-NW WELL INTO NM BY 18Z SUNDAY. MODELS THEN BRING A SHORTWAVE E INTO THE REGION...INITIATING CONVECTION ALONG THE MTNS AS SOON AS LATE MORNING. AGAIN...MODELS DIFFER SLIGHTLY ON TIMING/PLACEMENT OF BEST INSTABILITY...BUT FORECAST SOUNDINGS YIELD AFTERNOON CAPS IN EXCESS OF 3000 J/KG...MID-LVL LR/S OVER 7C/KM...AND INVERTED V SIGNATURES. W-NW FLOW ALOFT WILL RESULT IN EFFECTIVE BULK SHEAR OF 35KTS OR BETTER...SO A FEW SVR STORMS WILL BE POSSIBLE...W/HAIL AND WINDS BEING THE MAIN CONCERNS. FOR NOW...WE/LL KEEP EMPHASIZING THE SVR THREAT IN THE HWO...AND LEAVING IT OUT OF THE GRIDS. FOCUS OF CONVECTION SHOULD MOVE N AND E OVERNIGHT W/THE SHORTWAVE. MODELS THEN BRING A WEAKER SHORTWAVE THRU THE FLOW MONDAY. THE ECMWF IS WETTEST...WHILE THE GFS IS MAINLY DRY...SO WE/LL KEEP LOW ORDER POPS IN FOR THEN. MONDAY WILL SEE A RETURN TO TEMPS NEAR TRIPLE DIGITS AS THE UPPER RIDGE RE-ESTABLISHES ITSELF IN MEXICO. TEMPS FOR THIS FORECAST SHOULD PEAK TUE/WED...BEFORE THE RIDGE GETS DAMPENED SW INTO THE PACIFIC BY AN UPPER TROUGH DIVING INTO THE UPPER CONUS...AND MODELS STILL BACKDOORING A FRONT INTO THE AREA WEDNESDAY NIGHT. THIS WILL LEAVE MOST OF THE FA IN A PLEASANT MID TO UPPER 90S FOR THE DURATION OF THE FORECAST. EXTENDED REMAINS DRY. && .PRELIMINARY POINT TEMPS/POPS... ANDREWS TX 65 92 72 98 / 0 10 40 20 BIG SPRING TX 65 91 70 98 / 0 0 20 20 CARLSBAD NM 68 89 68 103 / 0 30 30 10 DRYDEN TX 75 95 72 99 / 30 20 10 20 FORT STOCKTON TX 71 93 72 101 / 10 30 30 20 GUADALUPE PASS TX 62 82 67 94 / 10 40 20 10 HOBBS NM 60 90 68 99 / 0 10 40 20 MARFA TX 62 84 58 91 / 10 40 20 10 MIDLAND INTL AIRPORT TX 67 92 70 99 / 0 10 30 20 ODESSA TX 68 93 74 97 / 0 10 30 20 WINK TX 68 94 71 103 / 10 20 40 20 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 29/44
Hazardous weather outlook, Jun 1, 2:02 PM CDT, 3 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 202 PM CDT SAT JUN 1 2013 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-021915- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 202 PM CDT SAT JUN 1 2013 /102 PM MDT SAT JUN 1 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS NEAR A COLD FRONT THIS EVENING AND TONIGHT ACROSS THE LOWER TRANS PECOS REGION. SOME OF THESE STORMS COULD BE SEVERE...WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORM CHANCES WILL CONTINUE SUNDAY...ROUGHLY ALONG AND WEST OF A HOBBS TO BIG BEND LINE DURING THE DAY...THEN SHIFTING INTO THE PERMIAN BASIN SUNDAY NIGHT. SOME OF THESE STORMS COULD BE SEVERE... ESPECIALLY DURING THE DAYTIME HOURS WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREATS. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Jun 1, 5:09 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
509 PM CDT SAT JUN 1 2013
TXZ075-012245-
PECOS-
509 PM CDT SAT JUN 1 2013
...SIGNIFICANT WEATHER ADVISORY FOR AN INTENSIFYING THUNDERSTORM
AFFECTING EAST CENTRAL PECOS COUNTY UNTIL 545 PM CDT...
AN INTENSIFYING THUNDERSTORM WAS LOCATED OVER IRAAN AT 509 PM CDT...
MOVING NORTHEAST AT 5 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO HAIL AND STRONG WINDS... DEADLY CLOUD TO GROUND
LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW.
&&
LAT...LON 3073 10190 3089 10207 3099 10198 3096 10195
3096 10194 3093 10191 3093 10189 3092 10187
3089 10188 3087 10185 3083 10184 3081 10183
3077 10183
TIME...MOT...LOC 2209Z 226DEG 4KT 3090 10187The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 5:09 PM CDT | Special Weather Statement | MAF | Crockett | 36 min |
| Jun 1, 6:37 PM CDT | Special Weather Statement | MAF | Terrell | 23 min |
| Jun 1, 6:48 PM CDT | Severe Thunderstorm Warning | MAF | Terrell | 57 min |
| Jun 1, 6:56 PM CDT | Special Weather Statement | MAF | Upton | 34 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.